Alert archive / Missouri / Wind Chill Advisories in 2010
Wind Chill Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 4, 2010, 3:25 PM CST for 16 counties in Missouri; 7 counties in Illinois. It took effect at Jan 4, 2010, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2010, 3:25 PM CST (21:25 UTC)
- In effect from
- Jan 4, 2010, 9:00 PM CST
- Expired
- Jan 5, 2010, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
All 23 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WWUS43 KLSX 042125 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CST MON JAN 4 2010 ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 051100- /O.NEW.KLSX.WC.Y.0003.100105T0300Z-100105T1600Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE- AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 325 PM CST MON JAN 4 2010 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY. * WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 15 AND 24 BELOW ZERO BY LATE THIS EVENING AND CONTINUE THROUGH MUCH OF TUESDAY MORNING. THE COLDEST READINGS WILL OCCUR WITHIN A COUPLE HOURS BEFORE AND AFTER SUNRISE. * FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES IN THESE CONDITIONS...ESPECIALLY ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TES
3 follow-up statements
164 WWUS43 KLSX 050330 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 930 PM CST MON JAN 4 2010 ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 051530- /O.CON.KLSX.WC.Y.0003.000000T0000Z-100105T1600Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE- AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 930 PM CST MON JAN 4 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. * WIND CHILLS ARE EXPECTED TO BE IN THE 15 AND 24 BELOW ZERO RANGE THROUGH TONIGHT AND MUCH OF TUESDAY MORNING OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THE COLDEST READINGS WILL OCCUR WITHIN A COUPLE HOURS BEFORE AND AFTER SUNRISE. * FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES IN THESE CONDITIONS...ESPECIALLY ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ BRITT
062 WWUS43 KLSX 051018 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 418 AM CST TUE JAN 5 2010 ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 051600- /O.CON.KLSX.WC.Y.0003.000000T0000Z-100105T1600Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE- AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 418 AM CST TUE JAN 5 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILLS ARE EXPECTED TO BE IN THE 15 TO 20 BELOW ZERO RANGE THROUGH MID MORNING ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. * FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES IN THESE CONDITIONS...ESPECIALLY ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ GLASS
204 WWUS43 KLSX 051556 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 956 AM CST TUE JAN 5 2010 ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 051700- /O.EXP.KLSX.WC.Y.0003.000000T0000Z-100105T1600Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE- AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 956 AM CST TUE JAN 5 2010 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. WIND CHILL VALUES 10 TO 13 BELOW ZERO WILL STILL BE POSSIBLE LATE THIS MORNING FOR PORTIONS OF CENTRAL AND NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. $$ TILLY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 11:43 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 4, 11:43 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1143 AM CST MON JAN 4 2010 .DISCUSSION... /339 AM CST MON JAN 4 2010/ MAIN ITEMS OF INTEREST CONTINUE TO BE THE EXTREMELY COLD TEMPERATURES AND THE MID WEEK STORM SYSTEM. THE BIG STRONG SFC HIGH WILL REMAIN ANCHORED THROUGH THE NATION'S MIDSECTION THROUGH TUESDAY KEEPING THE VERY COLD AIRMASS ENTRENCHED ACROSS THE BI- STATE AREA. MET MOS HAS PERFORMED THE BEST OF THE MOS AND EVEN THO IT HAS BEEN COLDER THAN THE MAV...IT HAS BEEN TOO WARM ON MIN TEMPS. THE NEW FCST FOR THE NEXT FEW DAYS...REALLY THE ENTIRE FCST CYCLE...IS COLDER THAN THE PREVIOUS ONE. LOWS IN PARTICULAR FOR TONIGHT SHOULD BE AT LEAST AS COLD AS THOSE THIS MORNING. LIKE YDA'S FCST PACKAGE...THE TEMP FCST IS A CLOSE BLEND OF PERSISTENCE AND THE COLDER MET MOS. MUCH OF THE CURRENT WIND CHILL ADVSRY VALID THRU 17Z IS WORKING WELL WITH THE MOST NORTHERN CWA COUNTIES EXPERIENCING WIND CHILL VALUES NEAR 20 BELOW. I HAVE TRIMMED BACK A FEW COUNTIES JUST NORTH OF ST LOUIS AS VALUES BELOW -10 HAVE YET TO MATERIALIZE. ANOTHER WIND CHILL ADVSRY WILL BE NEEDED TONIGHT INTO TUESDAY MORNING...AND WILL LET THE DAY SHIFT FINE TUNE THE ISSUANCE OF IT. BEYOND THE SHORT TERM COLD...THE OTHER BIG ITEM OF INTEREST IS THE STORM SYSTEM ON SCHEDULE TO IMPACT THE CWA IN THE WED AFTERNOON THRU THURSDAY TIME FRAME. THE MODELS ARE ALL VERY CONSISTENT INDICATING A STRONG UPPER TROF/LOW WILL DIG SEWD OUT OF THE CANADIAN ROCKIES ON WEDNESDAY AND INTO THE UPPER MIDWEST REGION BY DAYBREAK THURSDAY...THEN HEAD INTO THE OHIO VALLEY BY FRIDAY. THERE CONTINUES TO BE A SPREAD IN THE MODEL SOLUTIONS WITH THE SPEED AND SOUTHWARD PSN OF THE UPPER LOW BY THURSDAY MORNING AND THIS CONTINUES BEYOND. THE OPERATIONAL 00Z GFS IS THE OUTLIER ATTM WITH THE MOST PROGRESSIVE AND SRN SOLUTION WITH THE UPPER LOW IN CENTRAL IL AT 12Z THURS. THIS IS ALSO THE FASTEST SOLUTION OF ALL THE GFS ENSEMBLE MEMBERS FROM BOTH THE 12Z AND 00Z CYCLE. THE REMAINDER OF THE GUIDANCE ENVELOP HAS A POSITION SOMEWHERE IN IOWA. THE MAIN SIGNIFICANCE OF THIS IS THE TIMING FOR ONSET OF SNOWFALL AND SPEED OF THE ARCTIC AIR INTRUSION. ATTM HAVE FAVORED THE BIT SLOWER CMC GEM AND ECMWF WHICH ARE NOT ONLY VERY SIMILAR BUT DOVETAIL NICELY WITH THE PREVIOUS FCST. THE UPPER LOW/TROF WILL PROVIDE GOOD LARGE SCALE ASCENT AUGMENTED BY FRONTOGENETIC FORCING TO GENERATE A NICE LARGE SWATH OF SNOW. THE SNOW MAY PUSH INTO CENTRAL AND NE MO BY THE LATER HALF OF WED AFTERNOON BUT THE MAIN THRUST SHOULD BE WED NIGHT...EXITING THE ERN HALF OF THE CWA ON THURSDAY MORNING. LIKE THE PREVIOUS FCSTR STATED...THE LIQUID TO SNOW RATIOS SHOULD BE HIGH. ACCUMULATING WON'T BE AN ISSUE WITH THE VERY COLD TEMPS...ALTHO STRONG WINDS WILL RESULT IN BLOWING SNOW. ATTM A GOOD FIRST GUESS ON AMOUNTS WOULD BE 2-4 INCHES. INTENSE CAA WILL WILL OCCUR WITH THE ASSOCIATED ARCTIC FRONT...WITH STRONG NW WINDS DRIVING ANOTHER WICKED BLAST OF ARCTIC AIR INTO THE REGION LATE WED NIGHT THROUGH THE DAY ON THURS. H85 TEMPS BY 00Z FRIDAY PLUMMET TO -18 TO -22 DEGC...ABSOLUTELY FRIGID! I WOULD EXPECT TEMPS TO FALL THROUGH THE DAY ON THURSDAY WITH BITTER WIND CHILLS AND FLURRIES IN THE CLOUDY SKIES BEHIND THE MAIN SNOW. THE EXTREME COLD WILL LAST WELL INTO THE WEEKEND. THE COLDEST MORNING LOOKS LIKE IT SHOULD BE SATURDAY MORNING WHEN KSTL HAS A GOOD CHANCE OF DROPPING BELOW ZERO FOR THE FIRST TIME SINCE JAN 1999. GLASS && .AVIATION... /1140 AM CST MON JAN 4 2010/ FOR THE 18Z TAFS...MAIN CONCERN FOR THE NEXT 24 HRS WILL BE CLOUD COVER ACROSS IA. HAVE DECIDED TO TAKE BKN DECK OUT OF UIN TAF AS CLOUDS CONTINUE TO BREAK UP. OTHER SITES WILL REMAIN MOSTLY CLEAR WITH ONLY FEW-SCT CLOUDS AT AROUND 2 KFT. WINDS WILL DIMINISH SLIGHTLY TONIGHT...BUT WILL REMAIN NWLY TO WNWLY THRU THE END OF THE FORECAST PERIOD. TILLY && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 15 3 17 8 / 0 0 0 0 QUINCY 10 -6 12 2 / 0 0 0 0 COLUMBIA 12 -3 14 4 / 0 0 0 10 JEFFERSON CITY 13 -1 16 4 / 0 0 0 10 SALEM 18 7 18 8 / 0 0 0 0 FARMINGTON 20 5 21 9 / 0 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 4, 11:04 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1104 AM CST MON JAN 4 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1104 AM CST MON JAN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL VALUES OF AROUND 10 BELOW ZERO ARE EXPECTED TODAY ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. WIND CHILL VALUES MAY FALL AGAIN TO 15 TO 20 BELOW ZERO TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. MODERATE RIVER FLOODING IS ONGOING ALONG PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY COLD AIR WILL REMAIN ENTRENCHED ACROSS THE AREA THROUGH SATURDAY AND WILL RESULT IN THE WIND CHILL INDEX BECOMING DANGEROUSLY LOW. WIND CHILL VALUES TO 20 BELOW ZERO ARE EXPECTED AT TIMES... ESPECIALLY ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON TUESDAY MORNING AND THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY. ACCUMULATING SNOW APPEARS LIKELY OVER MUCH OF THE AREA FROM WEDNESDAY AFTERNOON THROUGH THURSDAY. TOTAL SNOWFALL AMOUNTS RANGING FROM 2 TO 4 INCHES APPEAR POSSIBLE AT THIS TIME. STRONG AND GUSTY NORTHWEST WINDS ON THURSDAY WILL ALSO PRODUCE BLOWING SNOW. MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
Nearby
Wind Chill Advisories in Missouri, 2010Wind Chill Advisories in Illinois, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.